CaltechAUTHORS
  A Caltech Library Service

Shock wave equations of state of chondritic meteorites

Anderson, William W. and Ahrens, Thomas J. (1998) Shock wave equations of state of chondritic meteorites. In: Shock compression of condensed matter 1997. AIP conference proceedings. No.429. American Institute of Physics , Woodbury, NY, pp. 115-118. ISBN 1-56396-833-9. http://resolver.caltech.edu/CaltechAUTHORS:20141022-144202210

[img]
Preview
PDF - Published Version
See Usage Policy.

329Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20141022-144202210

Abstract

We have obtained shock compression data for Murchison and Bruderheim chondritic meteorites. Data for Murchison suggest that the Hugoniot states are described by a smooth curve to ≥90 GPa, having ρ_0=2.656 Mg/m^3, K_(S0)=24.2±.7 GPa, K′=4.17±.10, and constant γ=1.0. The data for Bruderheim suggest more complicated behavior. A mineral mixture model consistent with the Bruderheim data suggests that the Hugoniot state is a low pressure phase below 25 GPa, with ρ_0=3.555 Mg/m^3, K_(S0)=146 GPa, K′=2.53, and constant ργ=7.11 Mg/m^3; and a high pressure phase above 65 GPa, with ρ_0=4.40 Mg/m^3, K_(S0)=225 GPa, K′=3.25, and constant ργ=7.485 Mg/m^3.


Item Type:Book Section
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1063/1.55475DOIArticle
http://scitation.aip.org/content/aip/proceeding/aipcp/10.1063/1.55475PublisherArticle
Additional Information:© 1998 The American Institute of Physics. Published online 10 July 1998. We thank Prof. Dr. Dieter Stöffler of the Museum für Naturkunde, Berlin, for providing the samples and E. Gelle and M. Long for assistance with the experiments. Contribution #6213, Division of Geological and Planetary Sciences. California Institute of Technology. Research supported by NASA.
Funders:
Funding AgencyGrant Number
NASAUNSPECIFIED
Other Numbering System:
Other Numbering System NameOther Numbering System ID
Caltech Division of Geological and Planetary Sciences6213
Record Number:CaltechAUTHORS:20141022-144202210
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20141022-144202210
Official Citation:Shock wave equations of state of chondritic meteorites Anderson, William W. and Ahrens, Thomas J., AIP Conference Proceedings, 429, 115-118 (1998), DOI:http://dx.doi.org/10.1063/1.55475
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:50694
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:23 Oct 2014 16:27
Last Modified:23 Oct 2014 16:27

Repository Staff Only: item control page